• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

Breathe deep, breathe deep

prairiechick

prairiechick

ACCOUNT CLOSED
Joined
Jul 28, 2010
Messages
6,207
Location
Out of Context
Stress can trigger hypomanic, right? Arrrrrrrrrrrrrgh! Stress levels out of control. Feeling agitated can't sit still mind jumps from thing to thing jumpy jumpy jumpy. Just saw my psychiatrist this morning. Told her about my stress levels, but wasn't feeling hypo then. I don't know if this is the beginning of hypomania. I just can't relax can't focus. I really don't want to go manic as it affects me very badly at work. Usually have mixed episodes when I go high.
 
prairiechick

prairiechick

ACCOUNT CLOSED
Joined
Jul 28, 2010
Messages
6,207
Location
Out of Context
Up down up down up down. I keep sitting down and getting up. I am very agitated.
 
prairiechick

prairiechick

ACCOUNT CLOSED
Joined
Jul 28, 2010
Messages
6,207
Location
Out of Context
Oh, so bloody cold this evening. -20 before the windchill factor, Celsius. I'm popping abilify tablets from sample packets into a pill bottle. I'm up to 6 mg from 4 mg. hope it makes a difference.
 
megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
7,671
Location
NZ
dilated pupils mean you have taken a few too many pills, your brains not functioning as it should you have overdosed i suspect. I arent a health professional so you need to ring the crisis team, you will more than likely be fine but too be sure you do need to get professional help to assess what is going on for you? ok
 
prairiechick

prairiechick

ACCOUNT CLOSED
Joined
Jul 28, 2010
Messages
6,207
Location
Out of Context
I haven't taken too many pills. I haven't even taken my meds yet tonight. I'm down to 250 mg of quetiapine, and at one point I was up to 700 mg. I'm only going up to 6 mg of abilify, so I really don't see how this could be considered too much. Besides, the dialation is going down now. But I still feel pretty tense. But I haven't OD'd on any of my meds.
 
Reach

Reach

Well-known member
Joined
Jan 1, 2014
Messages
1,295
I get dilated pupils when hypomanic too. Did you say you have prn's you can take? I think as long as you take your meds and get some rest you should settle down soon. If not, you can get extra meds from your psychiatrist? Having a bath calms me down for a while, and then a good sleep, that seems to calm it all down.
 
prairiechick

prairiechick

ACCOUNT CLOSED
Joined
Jul 28, 2010
Messages
6,207
Location
Out of Context
Thanks, Reach. I did finally start to calm down. What are prns? I put on a CD of Pachelbel with ocean sounds and started colouring mandalas. I still woke up a lot in the wee hours, and I'm beginning to think that abilify isn't going to work for me. I am so frustrated about that, because it is impossible for me to lose weight on quetiapine, and I need to get tested for diabetes.

I am kind of worried about work today, because this restlessness seems to be getting worse, and in order to deal with behavioural problems with the kids I need to be calm.
 
anouska

anouska

Well-known member
Joined
Jan 13, 2013
Messages
859
Location
UK
I've got dialated pupils. Is that a bad thing?
Just going through your thread Chick. Dilated pupils isn't a bad thing, it's just a bit freaky for us. This always happens to me and others I've met in hospital. It's because our senses heighten.

For me, it's a sign of Hypomania, when Manic, they're huge! All colours seem rich, the blue sky is bluer than ever etc. Anxiety does kick in for me too, I just think it's part of it especially if we have insight and knowing we have responsibilities.
 
anouska

anouska

Well-known member
Joined
Jan 13, 2013
Messages
859
Location
UK
I am kind of worried about work today, because this restlessness seems to be getting worse.
I was prescribed Abilify when in hospital a couple of years a go when highly Manic. I was pacing the meeting room. Abilify can cause restlessness and took me off it straight away. Found an alternative and felt much better.
 
Reach

Reach

Well-known member
Joined
Jan 1, 2014
Messages
1,295
It might not be that the abilify isn't working, but just that coming off of the quetiapine is going to send you a bit hypomanic. Maybe the abilify needs increasing? Don't give up hope, it may still be ok to continue with the changeover.
 
anouska

anouska

Well-known member
Joined
Jan 13, 2013
Messages
859
Location
UK
It might not be that the abilify isn't working, but just that coming off of the quetiapine is going to send you a bit hypomanic. Maybe the abilify needs increasing? Don't give up hope, it may still be ok to continue with the changeover.
Yes. I wasn't saying that Chick should discontinue, just to bear in mind that's all.
 
Top